Indiana, 2013Flooding in Indiana, April 19 to 30, 2013
April 19 to 30, 2013 · NWS PAH · 4 events in 3 counties and zones
Record rainfall occurred in west central and north central sections of Indiana, causing moderate flooding along the Wabash and White Rivers.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Record rainfall occurred in west central and north central sections of Indiana, causing moderate flooding along the Wabash and White Rivers.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 19, 4:12 AM EST, 48 minutes earlier.
Area forecast discussion, Apr 19, 4:12 AM EST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
412 AM CDT FRI APR 19 2013
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 359 AM CDT FRI APR 19 2013
MUCH COOLER AIR WILL FILTER INTO THE REGION ON BLUSTERY WEST WINDS
TODAY. THOUGH HIGH PRESSURE WILL BE GAINING CONTROL...A SHROUDING
OF LOW CLOUDS STILL EXISTS ALL THE WAY BACK THROUGH MO THIS AM.
THUS...THOUGH RAINFREE CONDITIONS ARE EXPECTED...IT WILL BE MUCH
COOLER DUE TO THE COLD AIR ADVECTION AND EXTENSIVE CLOUDS EXPECTED
TO HANG AROUND MOST OF THE DAY.
HOWEVER...SKIES WILL CLEAR RAPIDLY THIS EVENING...AND WINDS WILL
SUBSIDE AS THE CANADIAN HIGH PRESSURE SYSTEM NOSES DOWN THROUGH
THE MS RIVER VALLEY. THE CLEAR SKIES AND LIGHT WINDS WILL MAKE FOR
GOOD RADIATIONAL COOLING OVERNIGHT. IN FACT...FROST WILL BE LIKELY
AFTER MIDNIGHT IN MANY LOCATIONS. THUS...HAVE INITIATED A FROST
ADVISORY AT ALL LOCATIONS. THE DAY SHIFT MAY NEED TO UPGRADE THIS
TO A FREEZE WARNING IN SOME AREAS TONIGHT...ESP OVER SE MO AND SRN
IL.
TEMPERATURES SHOULD THEN BEGIN A SLOW WARMING TREND DURING THE
LATTER HALF OF THE WEEKEND.
.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 359 AM CDT FRI APR 19 2013
HE LONG TERM WILL START OFF DRY WITH SEASONABLE TEMPERATURES.
SOUTHERLY LOW LEVEL FLOW WILL GRADUALLY INCREASE SUNDAY NIGHT
THROUGH MONDAY NIGHT AS LOW PRESSURE DEVELOPS OVER THE PLAINS.
PRECIP CHANCES WILL SLOWLY INCREASE ON MONDAY NIGHT AS MOISTURE
INCREASES AHEAD OF THE PLAINS SYSTEM.
MODEL DIFFERENCES HAVE INCREASED REGARDING THE SPEED AND TIMING OF
THE PLAINS LOW PRESSURE SYSTEM AND COLD FRONT. THE FORECAST WILL BE
A COMPROMISE BETWEEN THE FASTER GFS AND THE SLOW ECMWF. THE 00Z GFS
TAKES THE FRONT EAST ACROSS OUR REGION ON TUESDAY MORNING. THE 00Z
ECMWF IS ALMOST 24 HOURS SLOWER...TAKING THE FRONT ACROSS OUR REGION
LATE TUESDAY NIGHT. THE FORECAST WILL SHOW THE FRONTAL PASSAGE
OCCURRING EARLY TUESDAY NIGHT. THIS TIMING IS A LITTLE FASTER THAN
PREVIOUS FORECASTS.
BASED ON THE FASTER TIMING...THERE WILL BE LESS TIME FOR THE RICHER
LOW LEVEL MOISTURE AND INSTABILITY TO BECOME ESTABLISHED AHEAD OF
THE FRONT. THIS APPEARS TO HAVE DIMINISHED THE SEVERE WEATHER
POTENTIAL WITH THIS SYSTEM. HIGHEST POPS /LIKELY CATEGORY/ WILL BE
ON TUESDAY IN SE MISSOURI AND SRN ILLINOIS...AND TUESDAY NIGHT IN
WESTERN KY AND SW INDIANA.
FOLLOWING THE PASSAGE OF THE FRONT...TEMPS WILL COOL BACK DOWN FOR
WEDNESDAY. MODEL 850 MB TEMPS ARE NOT AS COLD BEHIND THE FRONT AS
THEY ARE FOR TODAY. THIS IS ESPECIALLY TRUE WITH THE 00Z ECMWF AND
00Z GFS ENSEMBLE MEAN. HOWEVER...THERE COULD STILL POTENTIALLY BE AN
ISSUE WITH FROST WEDNESDAY NIGHT.
BROAD CYCLONIC UPPER LEVEL FLOW WILL DOMINATE MOST OF THE CONUS EAST
OF THE ROCKIES ON THURSDAY...RESULTING IN COOL AND DRY CONDITIONS.
&&
.AVIATION...
ISSUED AT 1251 AM CDT FRI APR 19 2013
SHOWERS HAVE ALREADY EXITED KPAH/KCGI SITES...AND WILL EXIT
KEVV/KOWB BY 07Z/09Z. LEFT OVER STRATUS DECK BEHIND THE PRECIP
WILL LIKELY RUN A0A 3 KFT THROUGH MOST OF THE DAY FRI AND WLY WINDS
WILL CONT TO GUST 20-30 KTS...BEFORE DIMINISHING FRI EVENING. LOW
VFR DECK SHOULD ALSO CLEAR FROM WEST TO EAST 00Z TO 05Z FRI
EVENING.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM CDT SATURDAY FOR
ILZ075>078-080>094.
MO...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM CDT SATURDAY FOR
MOZ076-086-087-100-107>112-114.
IN...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM CDT SATURDAY FOR
INZ081-082-085>088.
KY...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM CDT SATURDAY FOR
KYZ001>022.
&&
SHORT TERM...MEFFERT
LONG TERM...MY
AVIATION...MEFFERTHazardous weather outlook, Apr 19, 4:29 AM EST, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
429 AM CDT FRI APR 19 2013
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-201000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
429 AM CDT FRI APR 19 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
WESTERLY WINDS WILL GUST FROM 25 TO 30 MPH TODAY.
SCATTERED TO WIDESPREAD FROST IS LIKELY LATER TONIGHT INTO EARLY
SATURDAY. PLEASE REFER TO OUR FROST ADVISORY FOR MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THUNDERSTORMS ARE LIKELY TUESDAY AND TUESDAY NIGHT. ISOLATED SEVERE
STORMS ARE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SEVERE STORMS CANNOT BE RULED OUT NEXT TUESDAY AND TUESDAY NIGHT.
In the hours before
Local storm report, Apr 19, 3:54 AM EST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
354 AM CDT FRI APR 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM TORNADO 2 SW ROYALTON 37.86N 89.14W
04/18/2013 WILLIAMSON IL PUBLIC
EMERGENCY MANAGER RELAYED A PUBLIC REPORT OF A FUNNEL
CLOUD THAT BRIEFLY TOUCHED DOWN. NO DAMAGE INFORMATION
RELAYED AT THIS TIME.
0208 PM FUNNEL CLOUD SESSER 38.09N 89.05W
04/18/2013 FRANKLIN IL TRAINED SPOTTER
TRAINED SPOTTERS REPORTED A ROTATING WALL CLOUD BETWEEN
SESSER AND CHRISTOPHER NEAR HIGHWAY 148.
0208 PM FUNNEL CLOUD BUSH 37.84N 89.13W
04/18/2013 WILLIAMSON IL TRAINED SPOTTER
TRAINED SPOTTERS REPORTED A ROTATING WALL CLOUD BETWEEN
BUSH AND HURST.
0224 PM HAIL BENTON 38.01N 88.92W
04/18/2013 E0.25 INCH FRANKLIN IL EMERGENCY MNGR
0231 PM FUNNEL CLOUD ORIENT 37.92N 88.98W
04/18/2013 FRANKLIN IL EMERGENCY MNGR
LAW ENFORCEMENT RELAYED REPORT OF ROTATING WALL CLOUD
NEAR ORIENT...NORTHWEST OF WEST FRANKFORT.
0835 PM TSTM WND DMG WATER VALLEY 36.57N 88.81W
04/18/2013 GRAVES KY TRAINED SPOTTER
POWER OUTAGES REPORTED IN THE WATER VALLEY AND PILOT OAK
AREAS.
0850 PM TSTM WND DMG BACKUSBURG 36.71N 88.47W
04/18/2013 CALLOWAY KY TRAINED SPOTTER
DOWNED TREES REPORTED ALONG COUNTY HIGHWAY 1124 ALONG THE
GRAVES AND CALLOWAY COUNTY LINE.
0900 PM TSTM WND GST SHARPE 36.97N 88.46W
04/18/2013 E60.00 MPH MARSHALL KY TRAINED SPOTTER
&&
MYFlood, Pike
- When
- April 19, 5:00 AM EST to April 30, 11:59 PM EST
- Where
- Pike County, Petersburg to 1.25 mi NE of Petersburg
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- River/Stream Gage
- Coordinates
- 38.500, -87.280
Moderate flooding occurred along the White River around Petersburg. Extensive flooding was in progress, with several bottomland roads flooded in Pike County. Some of these roads were under several feet of water. Flooded roads east of State Route 57 included County Roads 750N, 600N, and 1000E. Pike County roads flooded west of State Route 57 included 250W, 400W, 675N, 700N, 1000W, 900W, 700W, and 775W. Several small oil fields were inaccessible. High water isolated some river cabin residents. The flooding continued into early May.
Flood, Gibson
- When
- April 19, 11:00 AM CST to April 30, 11:59 PM CST
- Where
- Gibson County, 0.9 mi NNW of Hazleton to 1.73 mi ENE of East Mt Carmel
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- River/Stream Gage
- Coordinates
- 38.491, -87.539
Moderate flooding occurred along the White River in the Hazleton area. Numerous county roads were flooded. There was extensive flooding of lowlands across northern Gibson County. Some river cabin residents evacuated. Most local roads were flooded. Several oil fields were inaccessible. A six-inch water pump was installed in Hazleton to keep water off the streets. Flood gates were installed at Hazleton. The flooding continued into early May.
Flood, Gibson
- When
- April 20, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Gibson County, 1.57 mi WSW of East Mt Carmel to 1 mi N of Crawleyville
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- River/Stream Gage
- Coordinates
- 38.394, -87.758
Moderate flooding occurred along the Wabash River around East Mt. Carmel. The crest of 30.24 feet on April 28 was the 13th highest crest in records dating back to the late 1800's. Extensive flooding took place in East Mt. Carmel, Indiana and western Gibson County. The road through East Mount Carmel was impassable. Most structures in this area are elevated 2 to 3 feet above the flood crest recorded during this flood. However, some evacuations were needed. Vehicles were moved to higher ground. Numerous county roads were closed by flooding. The flooding continued into early May.
Flood, Posey
- When
- April 21, 2:00 PM CST to April 30, 11:59 PM CST
- Where
- Posey County, 0.54 mi WNW of New Harmony to 1.04 mi SW of New Harmony
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- River/Stream Gage
- Coordinates
- 38.133, -87.939
Moderate flooding occurred along the Wabash River. Low-lying fields and woodlands were underwater. Parts of northern New Harmony began to flood, and sandbagging became necessary in town. Harmonie State Park was closed. The river continued above flood stage into early May.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Indiana, April 19 to 20, 20132 deaths · $33,000 · 3 events
- Tornadoes and Damaging Winds in Georgia, April 19, 20131 injured · $565,000 · EF2 · 7 events
- Flooding in Michigan, April 19 to 25, 2013$2.7 million · 2 events
- Damaging Winds in New York, April 19, 2013$2.0 million · 52 kt wind · 2 events
- Hail and Damaging Winds in Virginia, April 19, 2013$95,000 · 1.75 in hail · 40 events
- Damaging Winds in Virginia, April 19, 2013$271,000 · 61 kt wind · 16 events
- Tornado and Damaging Winds in Virginia, April 19, 2013$103,000 · EF1 · 10 events
- Tornadoes and Damaging Winds in New York, April 19, 2013$196,000 · EF0 · 9 events
- Damaging Winds in Pennsylvania, April 19, 2013$126,000 · 74 kt wind · 16 events
- Hail and Damaging Winds in South Carolina, April 19, 2013$70,000 · 71 kt wind · 20 events
- Damaging Winds and High Wind in North Carolina, April 19, 2013$105,000 · 60 kt wind · 7 events
- Tornadoes and Damaging Winds in Tennessee, April 19, 2013$30,000 · EF1 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 441402, 441410, 441392, 441396.